Texas, 2007

Flash Flooding and Hail in Texas, May 7 to 9, 2007

May 7 to 9, 2007 · NWS FWD · 24 events in 8 counties and zones

An upper level low pressure system interacted with a moist and unstable airmass over north Texas, resulting in large hail, damaging winds, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$242,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low pressure system interacted with a moist and unstable airmass over north Texas, resulting in large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 5:35 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, May 7, 5:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT MON MAY 7 2007

.AVIATION...
SOME HIGH END MVFR CIGS ARE HERE AND THERE THIS MORNING...WITH HIGH
CLOUDS INHIBITING THE USE OF THE 11-3.9.  EVEN IF SITES ARE VFR FOR
THE NEXT COUPLE HOURS...THE ONSET OF HEATING WILL ALLOW FOR CUMULUS
TO DEVELOP AT MVFR HEIGHTS.  PREVAILING VFR BY THIS AFTERNOON IS
EXPECTED OUTSIDE OF CONVECTION.  CONVECTION IS DIFFICULT TO TIME AND
PINPOINT WITH MODELS ALL OVER THE PLACE.  AFW/FTW WILL HAVE THE BEST
CHANCES BEING FARTHER WEST AND CLOSER TO THE UPPER ENERGY/LIFT.  FOR
AFW/FTW WILL EXTRAPOLATE CONVECTION NEAR MWL OUT AND ADD A TEMPO TSRA
14-16Z.  OTHERWISE...FEEL THAT WITH AIRMASS DESTABILIZING THIS
AFTERNOON WITH BOUNDARIES ALL OVER...WILL SHOW VCTS AT ALL METRO
SITES.  LATER SHIFTS WILL NEED TO WATCH/AMEND AS CONVECTION TRENDS
BECOME APPARENT.  TR.92

&&

.DISCUSSION...
THIS WEEK SHOULD BE FAIRLY ACTIVE ACROSS NORTH TEXAS DUE TO THE
PASSAGE OF SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH ABUNDANT
LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY.

SCATTERED THUNDERSTORMS CONTINUE TO FIRE ACROSS PORTIONS OF NORTH
TEXAS EARLY THIS MORNING WHILE A COMPLEX OF STORMS OVER THE CONCHO
VALLEY APPROACHES THE WESTERN ZONES. STORM COVERAGE SHOULD BE
GREATER TODAY THAN YESTERDAY DUE TO THE PRESENCE OF MULTIPLE
BOUNDARIES FROM OVERNIGHT CONVECTION. THE BEST STORM CHANCES WILL
RESIDE IN THE WEST WHERE LARGE SCALE LIFT WILL BE GREATEST. SOME STORMS
COULD BECOME SEVERE TODAY DUE TO SUFFICIENT LOW LEVEL SHEAR AND
MID LEVEL INSTABILITY. STORM CHANCES WILL CONTINUE TONIGHT THROUGH
WEDNESDAY. AGAIN..BEST STORM CHANCES WILL BE IN THE NORTHWEST
WHERE A WEAK COLD FRONT IS FORECAST TO STALL.

BY THURSDAY THE PERSISTENT UPPER TROUGH IN THE WEST IS FORECAST TO
OPEN UP AND MEANDER SLOWLY ACROSS THE NORTHERN PORTIONS OF NORTH
TEXAS. STORM CHANCES WILL ACCOMPANY THIS FEATURE...BUT SHOULD
DECREASE FROM WEST TO EAST THURSDAY NIGHT/FRIDAY ONCE THE TROUGH
AXIS MOVES THROUGH THE REGION. THINGS SHOULD QUIET DOWN ON THE
WEEKEND WITH A BUILDING RIDGE OF HIGH PRESSURE OVER THE AREA AND
DRIER AIR AT THE SURFACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  67  82  64  80 /  40  40  30  30  30
WACO, TX              87  70  84  65  81 /  40  20  20  20  30
PARIS, TX             83  68  81  65  80 /  40  20  20  20  20
DENTON, TX            86  68  81  61  79 /  50  50  30  30  40
MCKINNEY, TX          83  67  82  63  81 /  40  30  30  30  30
DALLAS, TX            86  69  83  66  83 /  40  30  30  30  30
TERRELL, TX           86  70  84  65  81 /  40  30  20  30  30
CORSICANA, TX         87  69  84  66  82 /  40  20  20  20  20
TEMPLE, TX            88  68  85  65  83 /  50  20  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/79
Hazardous weather outlook, May 7, 4:15 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT MON MAY 7 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
515 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A
GOLDTHWAITE...TO DALLAS...TO PARIS LINE.  LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS IN THIS AREA...BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE.  OTHERWISE...HEAVY RAINFALL AND CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT
DEVELOPS OVER NORTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK
WEEK ACROSS ALL OF NORTH TEXAS.  SOME THUNDERSTORMS WILL BE CAPABLE
OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY.  THE SEVERE
THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR
WEAKENS.  THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED OVER THE NORTHWESTERN COUNTIES
OF NORTH TEXAS TODAY AND TONIGHT.

92

In the hours before

Special weather statement, May 7, 5:45 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT MON MAY 7 2007

TXZ094-071215-
FANNIN TX-
645 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BONHAM...MOVING NORTH AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD CITY
AND BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3338 9619 3339 9597 3380 9597 3379 9624

92
Special weather statement, May 7, 6:33 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 AM CDT MON MAY 7 2007

TXZ103-118-071300-
DENTON TX-TARRANT TX-
733 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DENTON COUNTY
  NORTHWESTERN TARRANT COUNTY

AT 733 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EAGLE MOUNTAIN LAKE...MOVING NORTHEAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...EAGLE MOUNTAIN...HASLET...JUSTIN...NORTHLAKE...ROANOKE
AND SAGINAW.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3290 9754 3282 9739 3299 9723 3311 9713
      3314 9731
Special weather statement, May 7, 6:47 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 AM CDT MON MAY 7 2007

TXZ115-071315-
STEPHENS TX-
747 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY

AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BRECKENRIDGE...MOVING NORTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3261 9905 3257 9884 3288 9872 3294 9898

92
Special weather statement, May 7, 7:00 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT MON MAY 7 2007

TXZ129-071330-
EASTLAND TX-
800 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 800 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTH OF EARLY...MOVING NORTHEAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND...
RANGER AND RISING STAR.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3209 9907 3209 9891 3221 9867 3251 9850
      3251 9896
Special weather statement, May 7, 7:09 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 AM CDT MON MAY 7 2007

TXZ130-141-071345-
ERATH TX-COMANCHE TX-
809 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN COMANCHE COUNTY
  NORTHERN ERATH COUNTY

AT 809 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
STEPHENVILLE TO 12 MILES NORTHWEST OF COMANCHE...MOVING NORTH AT 15
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE DE LEON.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3238 9800 3190 9882 3207 9888 3222 9865
      3232 9848 3250 9845 3253 9808
Special weather statement, May 7, 7:44 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 AM CDT MON MAY 7 2007

TXZ116-071445-
PALO PINTO TX-
844 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY

AT 844 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF RANGER...MOVING NORTH AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GORDON AND GRAFORD.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3253 9858 3251 9827 3293 9816 3299 9840
      3285 9855

The radar

The Dyess AFB radar (KDYX), 55 km away, was scanning. The volume nearest the first event began at 14:01 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 7 hail, 7 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Eastland

When
May 7, 8:00 AM CST
Where
Eastland County, Lake Leon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
32.370, -98.700

Tree damage on the south side of Lake Leon.

Thunderstorm Wind, Wise

When
May 7, 8:56 AM CST
Where
Wise County, 4 mi SSW of Bridgeport
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.167, -97.796

Hail, Wise

When
May 7, 9:06 AM CST
Where
Wise County, Bridgeport
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.220, -97.770

Hail, Cooke

When
May 7, 9:17 AM CST
Where
Cooke County, 0.69 mi N of Gainesville
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
33.640, -97.150

Thunderstorm Wind, Cooke

When
May 7, 9:41 AM CST
Where
Cooke County, 3 mi E of Gainesville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
33.630, -97.098

Trees and power lines blown down.

Hail, Cooke

When
May 7, 9:45 AM CST
Where
Cooke County, Gainesville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.630, -97.150

Flash Flood, Cooke

When
May 7, 10:00 AM CST to 12:00 PM CST
Where
Cooke County, 0.69 mi N of Gainesville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.640, -97.150

Several cars were stranded in Gainesville with water halfway up their sides. Also, Interstate 35 was closed at the Weaver Street exit due to high water.

Flash Flood, Tarrant

When
May 7, 6:00 PM CST to 8:00 PM CST
Where
Tarrant County, Ft Worth
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.750, -97.350

Major flooding was reported in South Fort Worth in the Candleridge subdivision. A community center was opened for residents who needed shelter.

Hail, Denton

When
May 7, 6:17 PM CST
Where
Denton County, 6 mi NNW of Ponder
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.260, -97.340

Thunderstorm Wind, Wise

When
May 7, 6:45 PM CST to 6:50 PM CST
Where
Wise County, 2 mi NW of Decatur to Decatur
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
33.250, -97.624

Trees were blown down and uprooted, damaging a pool deck. One trailer home northwest of Decatur had its roof blown off.

Flash Flood, Wise

When
May 7, 7:00 PM CST to 9:15 PM CST
Where
Wise County, Decatur
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.230, -97.600

Flash flooding of streets in and around the city of Decatur was reported.

Flash Flood, Cooke

When
May 7, 7:06 PM CST to 9:20 PM CST
Where
Cooke County, 7 mi SE of Gainesville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
33.558, -97.064

Barricades needed for the Lake Kiowa area; water flooded at least one home.

Thunderstorm Wind, Grayson

When
May 7, 7:20 PM CST
Where
Grayson County, Southmayd
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.470, -96.770

Roof damage occurred to an elementary school.

Thunderstorm Wind, Grayson

When
May 7, 7:30 PM CST
Where
Grayson County, 1 mi W of Sherman Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
33.630, -96.597

Multiple large limbs blown down. Roof damage to five small buildings at Grayson county airport.

Thunderstorm Wind, Grayson

When
May 7, 7:35 PM CST
Where
Grayson County, 2 mi N of Sherman
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.659, -96.570

Near Knollwood.

Thunderstorm Wind, Grayson

When
May 7, 7:41 PM CST
Where
Grayson County, Sherman
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
33.630, -96.570

A covered parking awning was lifted off its pillars and large limbs were blown down.

Hail, Tarrant

When
May 8, 1:50 AM CST to 1:55 AM CST
Where
Tarrant County, Keller
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.930, -97.250

Nickel-size hail fell for five minutes.

Flash Flood, Denton

When
May 8, 3:00 AM CST to 4:30 AM CST
Where
Denton County, Denton to Lewisville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.220, -97.150

Old Alton Road in Denton was closed due to flooding as was the Interstate 35 service road in Denton.

Flash Flood, Tarrant

When
May 8, 3:15 AM CST to 4:30 AM CST
Where
Tarrant County, North Richland Hills
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.830, -97.250

Street flooding reported in town.

Lightning, Dallas

When
May 8, 9:00 AM CST
Where
Dallas County, Highland Park
Property damage
$100,000
Reported by
Newspaper
Coordinates
32.820, -96.770

A 4,500 square-foot building was struck by lightning and caught fire. Damage was sustained to its roof and second floor.

Thunderstorm Wind, Young

When
May 8, 5:55 PM CST
Where
Young County, Olney
Measured
66 kt (76 mph) measured gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.370, -98.770

Power lines were blown down.

Hail, Tarrant

When
May 8, 8:50 PM CST
Where
Tarrant County, Euless
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.830, -97.080

Hail, Tarrant

When
May 8, 9:05 PM CST
Where
Tarrant County, 2 mi N of Euless
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.859, -97.080

On the west side of DFW Airport.

Flash Flood, Young

When
May 9, 7:00 PM CST to 9:00 PM CST
Where
Young County, Graham
Cause
Heavy Rain
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.100, -98.600

Several cars were stranded in high water. Local residents reported some damage due to the high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33183, 31811, 31806, 31807, 31809, 31808, 31803, 34060, 31815, 33145, 33152, 31814, 31819, 31816, 31818, 31817, 31836, 31835, 31833, 33738, 31843, 31844, 31842, 34114.